Skew partial fields, multilinear representations of matroids, and a matrix tree theorem

R.A. Pendavingh, S.H.M. Zwam, van

Research output: Contribution to journalArticleAcademicpeer-review

7 Citations (Scopus)

Abstract

We extend the notion of representation of a matroid to algebraic structures that we call skew partial fields. Our definition of such representations extends Tutte's definition, using chain groups. We show how such representations behave under duality and minors, we extend Tutte's representability criterion to this new class, and we study the generator matrices of the chain groups. An example shows that the class of matroids representable over a skew partial field properly contains the class of matroids representable over a skew field. Next, we show that every multilinear representation of a matroid can be seen as a representation over a skew partial field. Finally we study a class of matroids called quaternionic unimodular. We prove a generalization of the matrix tree theorem for this class.
Original languageEnglish
Pages (from-to)201-227
JournalAdvances in Applied Mathematics
Volume50
Issue number1
DOIs
Publication statusPublished - 2013

Fingerprint Dive into the research topics of 'Skew partial fields, multilinear representations of matroids, and a matrix tree theorem'. Together they form a unique fingerprint.

Cite this